MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING?; CATHETER, PERCUTANEOUS
Model Number H74939032202210
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty, froze on wire and shaft break occurred.The target lesion was located in the peripheral artery.A 2.0x220x150 (4f) sterling and a v-18 control wire guidewire were selected for use in the lower extremity to treat peripheral artery disease.During the procedure, the balloon was inflated and deflated.An attempt to remove the balloon off of the wire was made; however, the balloon remained stuck on the wire and the shaft broke.The balloon catheter and the guidewire were removed together from the patient.The procedure was completed with a non-boston scientific 018 guidewire and an alternate balloon.There were no patient complications as a result of this event and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device evaluated by mfr: the sterling device was returned to our post market quality assurance laboratory.The sterling device was returned with a guidewire stuck inside.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed a separation in the inner shaft starting at 127cm and tip damaged.The inner shaft on the balloon was bunching at the tip and the distal end.The guidewire was unable to be removed due to the massive bunching.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported complaint.This concludes the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Investigation conclusion: boston scientific concludes the most probable root cause as adverse event related to procedure because the frozen on the wire was likely caused by pulling on the guidewire as the balloon was inflated causing the guidewire to be stuck.Based on the results of this investigation, no escalation is necessary.

Brand Name
STERLING?
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24236134
Report Number2124215-2026-05796
Device Sequence Number21128196
Product Code LIT
UDI-Device Identifier08714729859970
UDI-Public(01)08714729859970(17)281008(10)37660138
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939032202210
Device Catalogue NumberH74939032202210
Device Lot Number0037660138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexUnknown